Japan Journal of Industrial and Applied Mathematics

, Volume 35, Issue 3, pp 1173–1189 | Cite as

The finite-time ruin probability of a risk model with stochastic return and Brownian perturbation

  • Kaiyong Wang
  • Lamei Chen
  • Yang YangEmail author
  • Miaomiao Gao
Original Paper Area 4


This paper investigates a renewal risk model with stochastic return and Brownian perturbation, where the price process of the investment portfolio is described as a geometric Lévy process. When the claim sizes have a subexponential distribution, we derive the asymptotics for the finite-time ruin probability of the above risk model. The obtained result confirms that the asymptotics for the finite-time ruin probability of the risk model with heavy-tailed claim sizes are insensitive to the Brownian perturbation.


Asymptotics Finite-time ruin probability Brownian perturbation Lévy process The class of subexponential distributions 

Mathematics Subject Classification

62P05 62E10 91B30 



The authors wish to thank the referees and the Editor for their very valuable comments on an earlier version of this paper.


  1. 1.
    Asmussen, S.: Subexponential asymptotics for stochastic processes: extremal behavior, stationary distributions and first passage probabilities. Ann. Appl. Probab. 8, 354–374 (1998)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Athreya, K.B., Ney, P.E.: Branching Processes. Springer, Berlin (1972)CrossRefGoogle Scholar
  3. 3.
    Chen, Y., Wang, L., Wang, Y.: Uniform asymptotics for the finite-time ruin probabilities of two kinds of nonstandard bidimensional risk models. J. Math. Anal. Appl. 401, 114–129 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chen, Y., Ng, K.W.: The ruin probability of the renewal model with constant interest force and negatively dependent heavy-tailed claims. Insur. Math. Econ. 40, 415–423 (2007)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cheng, J., Wang, D.: Ruin probabilities for a two-dimensional perturbed risk model with stochastic premiums. Acta Math. Appl. Sin. Engl. Ser. 32, 1053–1066 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cheng, J., Gao, Y., Wang, D.: Ruin probabilities for a perturbed risk model with stochastic premiums and constant interest force. J. Inequal. Appl. 2016(214), 1–13 (2016)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cline, D.B.H., Samorodnitsky, G.: Subexponentiality of the product of independent random variables. Stoch. Process. Appl. 49, 75–98 (1994)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Cont, R., Tankov, P.: Financial Modelling with Jump Processes. Chapman and Hall/CRC, Boca Raton (2004)zbMATHGoogle Scholar
  9. 9.
    Embrechts, P., Klüppelberg, C., Mikosch, T.: Modelling Extremal Events for Insurance and Finance. Springer, Berlin (1997)CrossRefGoogle Scholar
  10. 10.
    Hao, X., Tang, Q.: A uniform asymptotic estimate for discounted aggregate claims with sunexponential tails. Insur. Math. Econ. 43, 116–120 (2008)CrossRefGoogle Scholar
  11. 11.
    Jiang, T., Yan, H.: The finite-time ruin probability for the jump-diffusion model with constant interest force. Acta Math. Appl. Sin. Engl. Ser. 22, 171–176 (2006)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Kalashnikov, V., Konstantinides, D.: Ruin under interest force and subexponential claims: a simple treatment. Insur. Math. Econ. 27, 145–149 (2000)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Klüppelberg, C., Stadtmüller, U.: Ruin probabilities in the presence of heavy-tails and interest rates. Scand. Actuar. J. 1, 49–58 (1998)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Konstantinides, D., Tang, Q., Tsitsiashvili, G.: Estimates for the ruin probability in the classical risk model with constant interest force in the presence of heavy tails. Insur. Math. Econ. 31, 447–460 (2002)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Li, J.: Asymptotics in a time-dependent renewal risk model with stochastic return. J. Math. Anal. Appl. 387, 1009–1023 (2012)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Li, J.: A note on the finite-time ruin probability of a renewal risk model with Brownian perturbation. Stat. Probab. Lett. 127, 49–55 (2017)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Li, J., Liu, Z., Tang, Q.: On the ruin probabilities of a bidimensional perturbed risk model. Insur. Math. Econ. 41, 185–195 (2007)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Maulik, K., Resnick, S.: Characterizations and examples of hidden regular variation. Extremes 7, 31–67 (2004)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Peng, J., Wang, D.: Asymptotics for ruin probabilities of a non-standard renewal risk model with dependence structures and exponential Lévy process investment returns. J. Ind. Manag. Optim. 13, 155–185 (2017)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Peng, J., Wang, D.: Uniform asymptotics for ruin probabilities in a dependent renewal risk model with stochastic return on investments. Stochastics 90, 432–471 (2018)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Piterbarg, V.I.: Asymptotic Methods in the Theory of Gaussian Processes and Fields. American Mathematical Society, Providence (1996)zbMATHGoogle Scholar
  22. 22.
    Stein, C.: A note on cumulative sums. Ann. Math. Stat. 17, 498–499 (1946)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Tang, Q.: The finite time ruin probability of the compound Poisson model with constant interest force. J. Appl. Probab. 42, 608–619 (2005)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Tang, Q.: On convolution equivalence with applications. Bernoulli 12, 535–549 (2006)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Tang, Q.: Heavy tails of discounted aggregate claims in the continuous-time renewal model. J. Appl. Probab. 44, 285–294 (2007)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Tang, Q., Yuan, Z.: Randomly weighted sums of subexponential random variables with application to capital allocation. Extremes 17, 467–493 (2014)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Tang, Q., Wang, G., Yuen, K.C.: Uniform tail asymptotics for the stochastic present value of aggregate claims in the renewal risk model. Insur. Math. Econ. 46, 362–370 (2010)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Veraverbeke, N.: Asymptotic estimates for the probability of ruin in a Poisson model with diffusion. Insur. Math. Econ. 13, 57–62 (1993)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Wang, K., Wang, Y., Gao, Q.: Uniform asymptotics for the finite-time ruin probability of a dependent risk model with a constant interest rate. Methodol. Comput. Appl. Probab. 15, 109–124 (2013)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Yang, Y., Wang, Y.: Asymptotics for ruin probability of some negatively dependent risk models with a constant interest rate and dominatedly-varying-tailed claims. Stat. Probab. Lett. 80, 143–154 (2010)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Yang, Y., Wang, K., Konstantinides, D.: Uniform asymptotics for discounted aggregate claims in dependent risk models. J. Appl. Probab. 51, 669–684 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© The JJIAM Publishing Committee and Springer Japan KK, part of Springer Nature 2018

Authors and Affiliations

  • Kaiyong Wang
    • 1
  • Lamei Chen
    • 1
  • Yang Yang
    • 2
    Email author
  • Miaomiao Gao
    • 1
  1. 1.School of Mathematics and PhysicsSuzhou University of Science and TechnologySuzhouChina
  2. 2.Department of StatisticsNanjing Audit UniversityNanjingChina

Personalised recommendations